Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 7, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jun 5, 2007, 4:30 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jun 6, 2007, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 4:30 AM CDT (09:30 UTC)
- In effect from
- Jun 6, 2007, 10:00 AM CDT
- Expired
- Jun 6, 2007, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 050930 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 330 AM MDT TUE JUN 5 2007 ...VERY STRONG WINDS EXPECTED WEDNESDAY MORNING THROUGH EARLY EVENING... .SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP SHORTLY AFTER SUNRISE WEDNESDAY AND CONTINUE THROUGH EARLY EVENING IN ADVANCE OF A DEEP AND WELL ORGANIZED LOW PRESSURE SYSTEM MOVING TOWARD THE NORTHERN AND CENTRAL PLAINS. THIS WILL CREATE ADVERSE DRIVING CONDITIONS FOR MOTORISTS ON EAST TO WEST ORIENTED ROADWAYS. DAMAGING WIND GUSTS ARE POSSIBLE. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051800- /O.NEW.KGLD.WI.Y.0007.070606T1500Z-070607T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 330 AM MDT TUE JUN 5 2007 /430 AM CDT TUE JUN 5 2007/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP SHORTLY AFTER SUNRISE AND CONTINUE THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
7 follow-up statements
000 WWUS73 KGLD 051729 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1129 AM MDT TUE JUN 5 2007 ...VERY STRONG WINDS EXPECTED WEDNESDAY MORNING THROUGH EARLY EVENING... .SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP SHORTLY AFTER SUNRISE WEDNESDAY AND CONTINUE THROUGH EARLY EVENING IN ADVANCE OF A DEEP AND WELL ORGANIZED LOW PRESSURE SYSTEM MOVING TOWARD THE NORTHERN AND CENTRAL PLAINS. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060130- /O.CON.KGLD.WI.Y.0007.070606T1500Z-070607T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1129 AM MDT TUE JUN 5 2007 /1229 PM CDT TUE JUN 5 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP SHORTLY AFTER SUNRISE AND CONTINUE THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JOHNSON
000 WWUS73 KGLD 060054 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 654 PM MDT TUE JUN 5 2007 ...VERY STRONG WINDS EXPECTED WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING... .SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP SHORTLY AFTER SUNRISE WEDNESDAY AND CONTINUE THROUGH EARLY EVENING IN ADVANCE OF A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE NORTHERN AND CENTRAL PLAINS. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061000- /O.CON.KGLD.WI.Y.0007.070606T1500Z-070607T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 654 PM MDT TUE JUN 5 2007 /754 PM CDT TUE JUN 5 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 9 PM MDT /10 PM CDT/ WEDNESDAY... SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP SHORTLY AFTER SUNRISE AND CONTINUE THROUGH EARLY EVENING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN DRIVING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
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
000 WWUS73 KGLD 062029 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT WED JUN 6 2007 ...VERY STRONG WINDS WILL DEVELOP TODAY AND CONTINUE INTO THE EARLY EVENING... .SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. WINDS WILL BE SLIGHTLY WEAKER ACROSS THE NORTHEAST CORNER OF THE AREA...BUT WIND GUSTS TO 55 MPH ARE STILL ANTICIPATED. BLOWING DUST WILL BE POSSIBLE AT TIMES...RESTRICTING VISIBILITY. COZ090>092-KSZ001-002-013>016-027>029-041-042-NEZ079-080-070300- /O.UPG.KGLD.WI.Y.0007.000000T0000Z-070607T0300Z/ /O.NEW.KGLD.HW.W.0001.070606T2029Z-070607T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN...TRENTON 229 PM MDT WED JUN 6 2007 /329 PM CDT WED JUN 6 2007/ ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH WILL CONTINUE ACROSS THE AREA THROUGH THE EARLY EVENING. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...REDUCING VISIBILITY TO UNDER A MILE AT TIMES. EXTRA CAUTION SHOULD BE TAKEN WHEN TRAVELING IN THIS AREA...ESPECIALLY ALONG INTERSTATE 70. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ003-004-NEZ081-070300- /O.CON.KGLD.WI.Y.0007.000000T0000Z-070607T0300Z/ DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 329 PM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTHWEST WINDS WILL CONTINUE INTO THE 30 TO 40 MPH RANGE THIS AFTERNOON AND CONTINUE THROUGH SUNSET. WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE THROUGH THE EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
000 WWUS73 KGLD 070147 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 747 PM MDT WED JUN 6 2007 ...STRONG WINDS WILL CONTINUE TO DIMINISH THIS EVENING... .STRONG SOUTH TO SOUTHWEST WINDS ASSOCIATED WITH AN INTENSE LOW PRESSURE SYSTEM OVER SOUTHERN SOUTH DAKOTA WILL GRADUALLY LOSE ITS INFLUENCE ON THE TRI-STATE REGION OVERNIGHT. WINDS WILL CONTINUE TO GUST TO 45 MPH EAST OF HIGHWAY 83 IN NEBRASKA AND KANSAS THROUGH 10 PM CDT. FURTHER WEST...WINDS WILL GUST TO AROUND 30 MPH THIS EVENING. KSZ015-016-029-070300- /O.CAN.KGLD.HW.W.0001.000000T0000Z-070607T0300Z/ /O.EXA.KGLD.WI.Y.0007.000000T0000Z-070607T0300Z/ SHERIDAN-GRAHAM-GOVE- INCLUDING THE CITIES OF...HOXIE...HILL CITY...QUINTER 847 PM CDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTH WINDS WILL CONTINUE TO GUST TO NEAR 45 MPH UNTIL 10 PM CDT THIS EVENING AND THEN GRADUALLY DIMINISH. $$ COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-070300- /O.CAN.KGLD.HW.W.0001.000000T0000Z-070607T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 747 PM MDT WED JUN 6 2007 /847 PM CDT WED JUN 6 2007/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS WHICH GUSTED OVER 60 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS HAVE DIMINISHED ACROSS THE AREA. WINDS WILL OCCASIONALLY GUST TO 30 MPH THROUGH THE EVENING HOURS. $$ KSZ003-004-NEZ081-070300- /O.CON.KGLD.WI.Y.0007.000000T0000Z-070607T0300Z/ DECATUR-NORTON-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...MCCOOK 847 PM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SOUTH WINDS WILL CONTINUE TO GUST TO AROUND 45 MPH THIS EVENING AND THEN GRADUALLY DIMINISH. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 070258 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 858 PM MDT WED JUN 6 2007 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE... .SOUTHERLY WINDS HAVE DECREASED IN INTENSITY THIS EVENING AS A STRONG LOW PRESSURE SYSTEM BEGINS TO LOSE ITS GRIP ON THE REGION. KSZ003-004-015-016-029-NEZ081-070400- /O.EXP.KGLD.WI.Y.0007.000000T0000Z-070607T0300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 958 PM CDT WED JUN 6 2007 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. SOUTH WINDS WILL CONTINUE TO GUST TO NEAR 30 MPH AT TIMES...AND WILL BECOME NORTHWEST OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:41 AM CDT, 49 minutes earlier.
Area forecast discussion, Jun 5, 3:41 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
241 AM MDT TUE JUN 5 2007
.UPDATE...WILL GO AHEAD AND ISSUE THE WIND ADVISORY FOR THE ENTIRE
FORECAST AREA. NOT QUITE SURE ABOUT MEETING WATCH/WARNING CRITERIA
BUT BEST CHANCE SHOULD IT HAPPEN WOULD BE FROM NEAR TRENTON
SOUTHWEST THROUGH GOODLAND INTO THE TRIBUNE AREA. WILL LET
DAYSHIFT LOOK AT ANOTHER MODEL RUN OR TWO BEFORE MAKING ANY
DECISIONS TO UPGRADE OR NOT. THANKS SURROUNDING OFFICES.
&&
.PREV DISCUSSION... /ISSUED 215 AM MDT TUE JUN 5 2007/
DISCUSSION...FORECAST CONCERNS ARE MANY THROUGH THE SHORT TERM
PERIOD.
SHORT TERM (TODAY-THURSDAY NIGHT)...
TODAY/TONIGHT...FRONTAL BOUNDARY WILL GET HUNG UP ACROSS THE FAR
SOUTHWEST PORTION OF THE AREA TODAY BEFORE LIFTING EAST OVERNIGHT
AS A DRYLINE IN ADVANCE OF AN ENERGETIC UPPER TROUGH WHICH BY 12Z
WEDNESDAY SHOULD BE DIGGING INTO THE GREAT BASIN.
CONSIDERABLE MID TO HIGH LEVEL CLOUDINESS ASSOCIATED WITH THE
UPPER RIDGE AXIS WILL MOVE OVER THE AREA DURING THE TIME OF PEAK
HEATING...POSSIBLY PUTTING A DENT IN FULL MIXING POTENTIAL.
THAT...PLUS THE UNFAVORABLE SOUTH/SOUTHEASTERLY SURFACE WIND
COMPONENT OVER MUCH OF THE AREA. WILL SHOOT FOR HIGHS NEAR 80
ACROSS THE NORTHEAST TO UPPER 80S ACROSS THE FAR SOUTH/SOUTHWEST.
SHOULD HAVE ANOTHER DISTURBANCE MOVE INTO THE AREA DURING THE
AFTERNOON WITH A SLIGHT CHANCE OF THUNDERSTORMS POSSIBLE ACROSS
THE AREA. THIS FEATURE MOVES EAST OF THE AREA BY MIDNIGHT SO
SLIGHT CHANCE POPS KEPT IN THE FORECAST ACROSS THE EASTERN 1/2 OF
THE AREA. AFTER MIDNIGHT DRY SLOT WORKS INTO THE AREA FROM THE
SOUTHWEST IN ADVANCE OF THE APPROACHING STORM SYSTEM TO OUR WEST.
WEDNESDAY/WEDNESDAY NIGHT...DRY SOUTHWESTERLY WINDS INCREASE INTO
THE WINDY CATEGORY WITH ADVISORY CRITERIA GUSTS LIKELY DURING THE
AFTERNOON HOURS. THIS IS ALL AHEAD OF A LARGE STORM SYSTEM THAT
WILL EMERGE ON THE PLAINS LATE IN THE DAY AND INTO THE OVERNIGHT
HOURS. DRY WEST WINDS WILL CONTINUE OVERNIGHT.
LATEST GFS/NAM BOTH SHOW A NARROW TONGUE OF 850-500 MOISTURE
MOVING INTO THE FAR EASTERN PORTION OF OUR FORECAST AREA AHEAD OF
THE FRONT. WITH STRONG CONVERGENCE ALONG THE BOUNDARY AND VERY
STEEP MID LEVEL LAPSE RATES AN ISOLATED STORM OR TWO CANNOT BE
RULED OUT. WILL INSERT SOME SLIGHT CHANCE POPS GENERALLY EAST OF A
NORTON TO HILL CITY LINE. ANOTHER AREA WORTH MENTIONING WILL BE
OVER FAR EASTERN COLORADO WHERE MID LEVEL MOISTURE AND STRONG LOW
LEVEL CONVERGENCE LINE UP. GIVEN THE LACK OF ANY APPRECIABLE LOW
LEVEL MOISTURE ANY STORM THAT DEVELOPS WILL BE RATHER HIGH BASED.
SUBSIDENCE DEVELOPS WEDNESDAY NIGHT SO WILL KEEP PREVIOUS FORECAST
OF DRY CONDITIONS.
850 TEMPERATURES CONTINUE TO SUPPORT HIGHS IN THE LOW 90S ACROSS
FAR EASTERN COLORADO TO THE 102 RANGE IN THE HILL CITY AREA.
2M/MOS GUIDANCE NUMBERS AVERAGE ABOUT 7-8F COOLER. WILL KEEP THE
FORECAST GOING WITH THE 850 TEMPERATURE PREFERENCE.
THURSDAY/THURSDAY NIGHT...AS THE UPPER LOW CENTER LIFTS NORTHEAST
TOWARD THE TWIN CITIES A REINFORCING SHOT OF COOLER AIR QUICKLY
DIVES SOUTH OUT OF CANADA AND INTO MUCH OF THE TRI-STATE AREA. IN
FACT...IT COULD GET RATHER WINDY ACROSS THE NORTH AS 800MB WINDS
REACH THE 35-40 KT RANGE. 850 TEMPERATURES DROP ABOUT 25F ACROSS
THE NORTH WITH ALMOST 20F ACROSS THE FAR SOUTH. THIS PLUS THE
2M/MOS GUIDANCE NUMBERS WOULD SUPPORT HIGHS GENERALLY IN THE 70S
EXCEPT 80 OR SO ACROSS THE FAR EAST THROUGH SOUTH PORTIONS OF THE
AREA.
NO INSTABILITY TO SPEAK OF AND MID LEVEL LAPSE RATES VERY POOR FOR
ANY PRECIP TO DEVELOP. THERE IS SOME MID LEVEL FRONTOGENESIS
WITHIN THE 850-500 MOISTURE AXIS ACROSS OUR FAR NORTHERN FORECAST
AREA. WILL MAINTAIN A PRECIP FREE FORECAST FOR NOW.
LONG TERM (FRIDAY-MONDAY)...
FRIDAY...LITTLE CHANGE IN TEMPERATURE WHEN COMPARED TO THURSDAYS
FORECAST HIGHS AS 850 TEMPERATURES FROM THE GFS/ECMWF AND DGEX
SHOW READINGS SUPPORTIVE OF GENERALLY 75 TO 80 DEGREES.
SATURDAY-MONDAY...NO CHANGES MADE AT THIS TIME.
AVIATION...
SOUTHEASTERLY WINDS WILL GUST A BIT TODAY AS PRESSURE GRADIENT
SLOWLY INCREASES IN ADVANCE OF A STRONG STORM SYSTEM TO THE WEST.
ISOLTD -TSRA WILL DEVELOP DURING THE AFTERNOON...EXITING THE AREA
AROUND OR SHORTLY AFTER 06Z.
FIRE WEATHER...
DESPITE REACHING CRITICAL RELATIVE HUMIDITY READINGS FROM HOT AND
VERY WINDY SOUTHWEST WINDS WEDNESDAY AFTERNOON THE LATEST
INFORMATION FROM THE ROCKY MOUNTAIN AREA FUELS STATUS PAGE SHOW
FUEL CHARACTERISTICS NOT FAVORABLE FOR LARGE FIRE GROWTH...THUS NO
WATCHES OR WARNINGS APPEAR TO BE NEEDED.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ TO 9 PM MDT /10 PM CDT/
WEDNESDAY FOR KSZ001>004-013>016-027>029-041-042.
NE...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ TO 9 PM MDT /10 PM CDT/
WEDNESDAY FOR NEZ079>081.
CO...WIND ADVISORY FROM 9 AM TO 9 PM MDT WEDNESDAY FOR COZ090>092.
&&
DDT/DDTHazardous weather outlook, Jun 4, 11:17 AM CDT, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1017 AM MDT MON JUN 4 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1017 AM MDT MON JUN 4 2007 /1117 AM CDT MON JUN 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN EASTERN COLORADO THIS AFTERNOON AS STORMS MAY FORM ON THE FRONT RANGE AND MOVE TO THE SOUTHEAST. IN ADDITION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR THE NORTHERN HALF OF THE TRI STATE REGION TONIGHT AS A COLD FRONT APPROACHES. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE END OF THE WEEK. SOME OF THE THUNDERSTORMS TOMORROW MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE COMBINATION OF DRY...HOT...AND WINDY CONDITIONS WEDNESDAY WILL ALSO INCREASE THE FIRE WEATHER DANGER DURING MUCH OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SFJ/DDT
Nearby
Wind Advisories in Kansas, 2007Wind Advisories in Colorado, 2007Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.